Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2011, 7:27 PM EDT for Suffolk County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 7:27 PM EDT (23:27 UTC)
- Expired
- Jul 26, 2011, 7:50 PM EDT
- In force
- 23 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 30 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS51 KOKX 262327
SVROKX
NYC103-270000-
/O.NEW.KOKX.SV.W.0034.110726T2327Z-110727T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 800 PM EDT...
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTHAMPTON...AND
MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
QUOGUE AND HAMPTON BAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4087 7239 4083 7249 4080 7260 4078 7265
4081 7271 4091 7265 4088 7247 4088 7245
4087 7248 4085 7248 4086 7244 4087 7244
TIME...MOT...LOC 2326Z 292DEG 19KT 4084 7260
$$
GOODMAN1 follow-up statement
405
WWUS51 KOKX 262350
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EDT TUE JUL 26 2011
NYC103-262357-
/O.CAN.KOKX.SV.W.0034.000000T0000Z-110727T0000Z/
SUFFOLK NY-
750 PM EDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OFFSHORE...
WHERE A SPECIAL MARINE WARNING REMAINS IN EFFECT.
WINDS IN THIS STORM GUSTED TO 44 MPH AT GABRESKI AIRPORT IN
WESTHAMPTON BEACH...AND STRONGER WINDS LIKELY OCCURRED JUST TO THE
EAST AND SOUTH OF THE AIRPORT. IF YOU OBSERVED HIGHER WINDS AND/OR
WIND DAMAGE WITH THIS STORM...PLEASE FORWARD THEM VIA E-MAIL TO
OKX.SPOTTERS@NOAA.GOV
LAT...LON 4087 7239 4083 7249 4080 7260 4078 7265
4081 7271 4091 7265 4088 7247 4088 7245
4087 7248 4085 7248 4086 7244 4087 7244
TIME...MOT...LOC 2347Z 292DEG 19KT 4080 7246
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:46 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 26, 4:46 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 446 PM EDT TUE JUL 26 2011 .SYNOPSIS... A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... TROUGH AXIS AND SHORTWAVE ALOFT PASSES THROUGH THIS EVENING AND SHIFTS EAST. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH THE CITY DURING THE FIRST HALF OF THIS EVENING. THE REGION WILL BE IN THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK INTO THIS EVENING...PROVIDING ADDITIONAL SYNOPTIC LIFT. LATEST ANALYSIS SHOWS AROUND 50KT OF BULK SHEAR WITH A VEERING PROFILE AND CAPES OF UP TO 1000-1500 J/KG NORTH OF THE CITY. SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL BE MOVING THROUGH SOME OF THE NW ZONES AS WE HEAD INTO THIS EVENING. WITH WET BULB ZERO HEIGHTS AROUND 10KFT AND -10C TO -30C LAYER CAPES OF 400 J/KG+...LARGE HAIL IS A POSSIBILITY...BUT SO FAR THESE STORMS HAVE BEEN PRODUCING MAINLY STRONG WIND GUSTS AND HEAVY DOWNPOURS. SEVERE THUNDERSTORM WATCH 687 IS IN EFFECT FOR THE NY AND CT ZONES NORTH OF THE CITY THROUGH 10PM. WE THEN DRY OUT OVERNIGHT WITH HIGH PRESSURE BUILDING IN. A MAV/NAM MOS BLEND LOOKED GOOD FOR LOWS. THERE IS A MODERATE RISK OF RIP CURRENT AT THE ATLANTIC BEACHES INTO THIS EVENING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE USED CONSIDERING 850MB TEMP FORECAST. DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT. 09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME WILL RUN WITH A 30 POP. THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY. THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID 60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS. TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE IS VERY LOW. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. WILL WATCH SHOWER AND TSTM PROGRESSION...WITH HIGHEST CONFIDENCE IN KHPN AND KSWF OBSERVING THUNDER. TIMING FOR NYC METRO...IF THEY DO INDEED OBSERVE THUNDER...WOULD BE 22Z TO 00Z. ANY TSTMS WILL PRODUCE BRIEF HEAVY RAIN AND LOW CIGS/VSBYS. MVFR CONDS WITH FOG WILL BE POSSIBLE FOR A FEW HOURS TONIGHT AT TERMINALS N AND E OF NYC...ESPECIALLY AT ANY TERMINALS THAT ARE DIRECTLY IMPACTED BY TSTMS. S-SW SEA BREEZES AT COASTAL TERMINALS INTO THIS EVENING...WITH A GRADUAL WIND SHIFT TO THE WEST THEN NW. TIMING FOR W WINDS AFTER 23Z OR 00Z. NW WINDS 03-06Z. OCCASIONAL GUSTS INTO THIS EVENING. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY SOUTH...THEN SOUTHWEST THIS EVENING. KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY SOUTHWEST INTO THIS EVENING. OUTLOOK FOR 18Z WED THROUGH SUNDAY... WED-THU...VFR. GUSTY WINDS POSSIBLE FOR A FEW HOURS WEDNESDAY MORNING. THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING A WARM FRONT. FRI...VFR. FRI NIGHT...PREVAILING VFR. PDS OF MVFR PSBL WITH SHOWERS/TSTMS ASSOCIATED WITH A COLD FRONT. SAT-SUN...VFR. && .MARINE... WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS. SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY HIGHER WINDS/WAVES. WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. && .HYDROLOGY... CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL. THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS TIME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...JC SHORT TERM...JC LONG TERM...JST AVIATION...PW MARINE...JC/JST HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 2:51 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 251 PM EDT TUE JUL 26 2011 NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-270300- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 251 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ067>071-270300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 251 PM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-270300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 251 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 26, 6:11 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
611 PM EDT TUE JUL 26 2011
CTZ007-008-010>012-262315-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
611 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHERN NEW LONDON COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLUNTOWN TO TO
GALES FERRY TO NORTH LYME TO GUILFORD...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF PLAINFIELD TO 11 MILES SOUTH OF PLAINFIELD
TO 6 MILES SOUTH OF NORWICH TO SALEM TO GUILFORD...AND MOVING
SOUTHEAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR WESTBROOK BY 620 PM.
NEAR WATERFORD BY 625 PM.
NEAR MYSTIC BY 630 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD ALSO
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR POOR DRAINAGE
FLOODING.
LAT...LON 4142 7180 4132 7187 4134 7198 4130 7205
4133 7209 4130 7212 4131 7219 4128 7221
4130 7223 4127 7231 4129 7234 4126 7236
4127 7263 4124 7270 4133 7286 4146 7237
4150 7212 4156 7193 4164 7182 4164 7179
GOODMANSpecial weather statement, Jul 26, 6:24 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
624 PM EDT TUE JUL 26 2011
NYZ078-079-081-262315-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
624 PM EDT TUE JUL 26 2011
...STRONG WINDS WILL IMPACT EAST CENTRAL SUFFOLK COUNTY...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
OUTFLOW FROM THUNDERSTORMS OVER LONG ISLAND SOUND MOVING SOUTHEAST
AT 35 MPH.
WINDS GUSTING AS HIGH AS 45 MPH CAN BE EXPECTED FROM MOUNT SINAI TO
WADING RIVER BY 645 PM.
THESE WINDS WILL REACH CALVERTON BY 645 PM AND THE MASTICS BY 655
PM. WINDS ARE EXPECTED TO LOWER TO AROUND 35 MPH BY THE TIME THE
OUTFLOW REACHES THE SOUTH SHORE.
LAT...LON 4075 7288 4080 7286 4084 7289 4082 7300
4093 7317 4097 7317 4097 7277 4099 7268
4094 7258 4092 7260 4092 7261 4092 7256
4090 7253 4084 7258 4080 7268 4081 7260
4079 7262 4073 7285
JSTLocal storm report, Jul 26, 6:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG FRANKLIN 41.60N 72.14W
07/26/2011 NEW LONDON CT AMATEUR RADIO
TREE DOWN BLOCKING FRANKLIN ROAD. TIME ESITMATED BY
RADAR
&&
DSSpecial weather statement, Jul 26, 6:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
657 PM EDT TUE JUL 26 2011
NJZ006-105>108-NYZ074-262345-
EASTERN ESSEX-EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN
ESSEX-WESTERN UNION-
657 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT HUDSON...RICHMOND (STATEN
ISLAND)...SOUTHERN ESSEX AND UNION COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MENDHAM...OR 6 MILES SOUTHEAST OF
SUCCASUNNA-KENVIL...AND MOVING SOUTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR SUMMIT BY 720 PM.
5 MILES NORTHEAST OF PLAINFIELD BY 725 PM.
NEAR UNION BY 730 PM.
NEAR CLARK BY 735 PM.
NEAR LINDEN BY 740 PM.
NEAR TODT HILL BY 745 PM.
THIS STORM HAS A HISTORY OF PRODUCING PEA SIZED HAIL. WINDS UP TO 35
MPH ARE ALSO POSSIBLE WITH THIS STORM.
LAT...LON 4050 7424 4055 7424 4058 7420 4063 7419
4059 7421 4059 7446 4063 7441 4065 7441
4064 7445 4067 7446 4074 7438 4079 7437
4070 7413 4064 7418 4064 7413 4069 7410
4068 7407 4060 7405 4054 7413
GOODMANSpecial weather statement, Jul 26, 7:03 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
703 PM EDT TUE JUL 26 2011
NJZ002-103-NYZ067-069-270000-
ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
703 PM EDT TUE JUL 26 2011
...THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...WESTERN
PASSAIC...WESTERN ROCKLAND AND SOUTHERN ORANGE COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT JERVIS TO 12 MILES
SOUTHWEST OF MILFORD PENNSYLVANIA...AND MOVING EAST AT 40 MPH.
THESE STORMS WILL BE...
NEAR UNIONVILLE BY 720 PM.
NEAR FLORIDA BY 735 PM.
5 MILES SOUTH OF CHESTER BY 740 PM.
NEAR MONROE BY 745 PM.
NEAR HARRIMAN BY 750 PM.
NEAR RINGWOOD BY 755 PM.
WINDS UP TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4143 7476 4134 7469 4119 7438 4108 7451
4104 7450 4101 7427 4098 7423 4098 7416
4096 7414 4089 7413 4089 7412 4091 7410
4094 7407 4106 7406 4116 7391 4124 7397
4129 7395 4131 7397 4143 7475
GOODMANLocal storm report, Jul 26, 7:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM MARINE TSTM WIND 5 WNW FISHERS ISLAND 41.31N 72.08W
07/26/2011 M39.00 MPH ANZ330 CT MESONET
34 KTS RECORDED AT NEW LONDON LEDGE
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:09 PM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jul 26, 4:17 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland, Westchester | 58 min |
| Jul 26, 4:46 PM EDT | Special Weather Statement | OKX | Westchester | 44 min |
| Jul 26, 5:31 PM EDT | Special Marine Warning | OKX | 89 min | |
| Jul 26, 5:35 PM EDT | Special Weather Statement | OKX | Orange | 40 min |
| Jul 26, 6:24 PM EDT | Special Weather Statement | OKX | Suffolk | 51 min |
| Jul 26, 6:57 PM EDT | Special Weather Statement | OKX | Richmond | 48 min |
| Jul 26, 7:03 PM EDT | Special Weather Statement | OKX | Rockland | 57 min |
| Jul 26, 7:28 PM EDT | Special Marine Warning | OKX | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.